Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 13, 2019, 8:56 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 14, 2019, 12:07 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 8:56 PM CDT (01:56 UTC)
- In effect from
- Apr 14, 2019, 12:07 PM CDT
- Expired
- Apr 14, 2019, 8:11 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 28.99 ft at Apr 14, 2019, 8:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
240 WGUS44 KTSA 140156 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 856 PM CDT Sat Apr 13 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-140956- /O.NEW.KTSA.FL.W.0009.190414T2000Z-190416T0717Z/ /PANO2.1.ER.190414T2000Z.190415T0600Z.190416T0117Z.NO/ 856 PM CDT Sat Apr 13 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from Sunday afternoon to late Monday night, or until the warning is cancelled. * At 8:30 PM Saturday, the stage was 14.60 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage Sunday afternoon and continue to rise to near 31.8 feet by Monday before dawn . The river is expected to fall below flood stage Monday evening. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
4 follow-up statements
951 WGUS84 KTSA 140724 FLSTSA Flood Statement National Weather Service Tulsa OK 224 AM CDT Sun Apr 14 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-141523- /O.EXT.KTSA.FL.W.0009.190414T1551Z-190415T1732Z/ /PANO2.1.ER.190414T1551Z.190415T0000Z.190415T1132Z.NO/ 224 AM CDT Sun Apr 14 2019 The Flood Warning continues for The Poteau River near Panama. * from this morning to Monday afternoon, or until the warning is cancelled. * At 1:30 AM Sunday, the stage was 22.25 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this morning and continue to rise to near 30.7 feet by this evening. The river is expected to fall below flood stage Monday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
633 WGUS84 KTSA 141359 FLSTSA Flood Statement National Weather Service Tulsa OK 858 AM CDT Sun Apr 14 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-142157- /O.EXT.KTSA.FL.W.0009.190414T1707Z-190415T1700Z/ /PANO2.1.ER.190414T1707Z.190415T0000Z.190415T1100Z.NO/ 858 AM CDT Sun Apr 14 2019 The Flood Warning continues for The Poteau River near Panama. * from this afternoon to Monday afternoon, or until the warning is cancelled. * At 8:30 AM Sunday, the stage was 27.34 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this afternoon and continue to rise to near 30.1 feet by this evening. The river is expected to fall below flood stage Monday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
886 WGUS84 KTSA 141848 FLSTSA Flood Statement National Weather Service Tulsa OK 148 PM CDT Sun Apr 14 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-150248- /O.EXT.KTSA.FL.W.0009.000000T0000Z-190415T1400Z/ /PANO2.1.ER.190414T2305Z.190415T0600Z.190415T0800Z.NO/ 148 PM CDT Sun Apr 14 2019 The Flood Warning continues for The Poteau River near Panama. * until Monday morning, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 28.50 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this evening and continue to rise to near 29.2 feet by Monday before dawn. The river is expected to fall below flood stage early Monday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
128
WGUS84 KTSA 150111
FLSTSA
Flood Statement
National Weather Service Tulsa OK
811 PM CDT Sun Apr 14 2019
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-150141-
/O.CAN.KTSA.FL.W.0009.000000T0000Z-190415T1400Z/
/PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 PM CDT Sun Apr 14 2019
The Flood Warning is cancelled for
The Poteau River near Panama.
* At 7:30 PM Sunday, the stage was 28.98 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama has crested and
will continue to fall.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:01 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 13, 6:01 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 601 PM CDT Sat Apr 13 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs and MVFR to brief IFR vsbys will continue for most of the TAF period as rain prevails over most of the sites for much of the TAF period. Conditions will improve to VFR between 10z-12Z across the NE OK site, and between 14z-16Z across the AR sites. VFR conditions will prevail through the remainder of the TAF period. && .PREV DISCUSSION... /Issued 342 PM CDT Sat Apr 13 2019/ DISCUSSION... Powerful upper low continues to move across northwest Texas this afternoon and is expected to lift northeast later this evening, eventually taking a track across southern OK and through the Ozarks late tonight. Resultant areas of moderate and heavy rainfall along with breezy northeast winds making for about as ugly a mid-April day as you will see around here, with temperatures quickly dropping into the 40s with onset of heavier precip. Regional radar does show a well-defined dry slot lifting into southwest OK which will result in a several hour lull in precip across southeast OK and eventually western AR this evening as it pivots northeast, strong forcing will continue to induce widespread rain along and northwest of the low track, with most areas seeing measurable rainfall. this track will likely focus heaviest additional rainfall amounts of 1-2 inches along and a bit south of I-44 through tonight. Will also see an uptick in wind speeds for a time as precip tapers off and allows deeper mixing, with a few gusts near 40 mph possible. Thermal profiles close to the low center continue to suggest wet bulb zero heights will eventually fall low enough that some of the higher terrain areas of northwest Arkansas will see a mix or brief change over to wet snow late tonight. Accumulations still appear unlikely at this time with sfc temperatures remaining a few degrees above freezing. Precip will end Sunday morning with skies clearing quickly and a considerable warm up during the afternoon. A more robust warm up expected by Monday as winds return from the south, likely returning back above normal for a few days. Fire weather conditions will deteriorate somewhat Monday as dew points will remain rather low, especially across areas closer to the Kansas border which are likely to see less rainfall. Breezy and warm weather will continue through Wednesday ahead of the next approaching upper level system. Thunderstorm chances along with some attendant severe weather threat expected to return by Wednesday and may linger into early Thursday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Apr 13, 5:10 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Sat Apr 13 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Sat Apr 13 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly South and East of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Mainly South and East of Interstate 44. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread rain showers and gusty winds will continue to spread over Eastern Oklahoma and Northwest Arkansas through tonight in response to an upper level low pressure system moving through the region. A few embedded thunderstorms will also remain possible through the evening hours mainly over parts of Southeast Oklahoma into West Central Arkansas...though an isolated embedded thunder potential may also be possible south of Interstate 44. The greater thunderstorm chances as well as severe weather potentials should remain southeast of the region. Also through the evening hours, a break in the rain showers along with wind gusts up towards 40 mph will be possible over parts of the region as the upper low moves overhead. However, rain showers on the backside of the low should fill back in over the region tonight. In addition to the rain late tonight into early Sunday morning, rain may mix briefly with snow over the higher terrain locations of Northwest Arkansas. No accumulation are expected. Widespread rainfall amounts in the 1 to 2 inch range with locally higher amounts continue to be possible through tonight over Eastern Oklahoma and Northwest Arkansas. This may cause localized flooding for low lying areas through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...High Wind Potential. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential...Heavy Rain Potential. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY...No Hazards. EXTENDED DISCUSSION... Rain will clear out of the area by Sunday afternoon with temperatures back in the mid to upper 70s by Monday. It will remain windy through the first part of the week with a return of fire weather concerns. The next storm system will approach by Wednesday with a chance for showers and storms, some of which could be severe given forecast wind and instability fields. Gusty winds and also some fire weather concerns look to be possible Thursday behind the exiting storm system. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.